Alert archive / Virginia / Gale Warnings in 2012
Gale Warning 10, NWS Baltimore/Washington
NWS Baltimore/Washington issued this gale warning at Mar 26, 2012, 2:46 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2012, 2:46 PM EDT (18:46 UTC)
- Expired
- Mar 26, 2012, 7:29 PM EDT
- In force
- 5 hr
- Issued by
- NWS Baltimore/Washington
The text
As transmitted, in the capitals the NWS used until 2016.
364 WHUS71 KLWX 261846 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 246 PM EDT MON MAR 26 2012 ANZ536-537-270300- /O.UPG.KLWX.SC.Y.0069.000000T0000Z-120327T1800Z/ /O.NEW.KLWX.GL.W.0010.120326T1846Z-120327T0000Z/ /O.NEW.KLWX.SC.Y.0070.120327T0000Z-120327T1800Z/ TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- 246 PM EDT MON MAR 26 2012 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ530>535-538>543-270300- /O.CON.KLWX.SC.Y.0069.000000T0000Z-120327T1800Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 246 PM EDT MON MAR 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT TUESDAY. * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
523 WHUS71 KLWX 261950 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 350 PM EDT MON MAR 26 2012 ANZ532>534-540>543-270400- /O.UPG.KLWX.SC.Y.0069.000000T0000Z-120327T1800Z/ /O.EXA.KLWX.GL.W.0010.000000T0000Z-120327T0000Z/ /O.EXA.KLWX.SC.Y.0070.120327T0000Z-120327T1800Z/ CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 350 PM EDT MON MAR 26 2012 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT TUESDAY. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ536-537-270400- /O.CON.KLWX.GL.W.0010.000000T0000Z-120327T0000Z/ /O.CON.KLWX.SC.Y.0070.120327T0000Z-120327T1800Z/ TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- 350 PM EDT MON MAR 26 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT TUESDAY. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ530-531-535-538-539-270400- /O.CON.KLWX.SC.Y.0069.000000T0000Z-120327T1800Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD- 350 PM EDT MON MAR 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT TUESDAY. * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
079 WHUS71 KLWX 262323 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 723 PM EDT MON MAR 26 2012 ANZ532>534-536-537-540>543-270800- /O.CON.KLWX.GL.W.0010.000000T0000Z-120327T0000Z/ /O.CON.KLWX.SC.Y.0070.120327T0000Z-120327T1800Z/ CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 723 PM EDT MON MAR 26 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT TUESDAY... * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ530-531-535-538-539-270800- /O.CON.KLWX.SC.Y.0069.000000T0000Z-120327T1800Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD- 723 PM EDT MON MAR 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT TUESDAY... * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
190 WHUS71 KLWX 262329 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 729 PM EDT MON MAR 26 2012 ANZ532>534-536-537-540>543-270730- /O.CAN.KLWX.GL.W.0010.000000T0000Z-120327T0000Z/ /O.EXT.KLWX.SC.Y.0070.120326T2329Z-120327T1800Z/ CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 729 PM EDT MON MAR 26 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED THE GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM EDT TUESDAY. * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ530-531-535-538-539-270730- /O.CON.KLWX.SC.Y.0069.000000T0000Z-120327T1800Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD- 729 PM EDT MON MAR 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT TUESDAY... * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this gale warning went out at Mar 26, 12:37 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Mar 26, 12:37 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1237 PM EDT MON MAR 26 2012
.SYNOPSIS...
CANADIAN HIGH PRESSURE BUILDS ACROSS THE REGION THROUGH TUESDAY
THEN MOVES OFFSHORE WEDNESDAY. A COLD FRONT WILL PUSH THROUGH
WEDNESDAY INTO THURSDAY FOLLOWED BY A RETURN TO HIGH PRESSURE TO
END THE WORK WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
PER COLLABORATIVE EFFORTS WITH EMERGENCY MANAGEMENT...DECIDED TO
EXTEND THE FREEZE WARNING TO NOW INCLUDE ALLEGANY...MINERAL AND
GRANT COUNTIES. NEW WBCNPWLWX HAS BEEN SENT AND WILL CONTAIN THE
SAME IMPACT TIME OF 3 AM TO 9 AM.
GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THIS AFTERNOON.
SUSTAINED NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS IN THE 30 TO
35 MPH RANGE CAN BE EXPECTED THE REMAINDER OF THIS AFTERNOON
TAPERING DOWN AFTER SUNSET.
TEMPERATURES ARE MAINLY STEADY STATE BEHIND THE COLD FRONT BUT
WILL DROP OFF AS COLD ADVECTION TAKES SHAPE.
WINDS WILL RELAX A BIT TNGT AS THE HIGH SHIFTS SWD INTO THE OH
VLY. MAIN CONCERN FOR TNGT IS THE IMPACT OF SUB-FREEZING TEMPS ON
SENSITIVE VEGETATION. A HARD FREEZE WILL HAVE SIGNIFICANT IMPACTS
TO ERY-SEASON VEGETATION ACROSS THE POTOMAC HIGHLANDS. DO THINK
THERE IS A COLD MODEL BIAS WITH MIN TEMPS TNGT AS WARM SFC TEMPS
AND CAA ALOFT SHOULD KEEP NOCTURNAL BOUNDARY LAYER BETTER MIXED
THAN GUIDANCE HAS INDICATED. HAVE UPGRADED FREEZE WATCH TO A
WARNING WHERE HIGH CONFIDENCE OF SUB- FREEZING MIN TEMPS
EXIST...WHICH INCLUDES COUNTIES WEST OF THE BLUE RIDGE AND ZONES
NEAR THE MASON-DIXON LINE IN NRN MD. WILL KEEP THE TIER OF
COUNTIES TO THE SOUTH AND EAST OF THE FREEZE WARNING IN A FREEZE
WATCH DUE TO CONSIDERABLE UNCERTAINTY IF MIN TEMPS WILL REACH
FREEZING. FROST FORMATION IS NOT EXPECTED DUE TO THE STEADY NW
WIND.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
HIGH PRESSURE RIDGE OVER THE GREAT LAKES AND APPALACHIANS TUESDAY
MORNING WILL SHIFT TO THE SOUTHEAST...REACHING THE VA/NC COAST BY
TUESDAY EVENING. THE DAY WILL START WITH COLD AIR ADVECTION AND
LIKELY SOME GUSTY WINDS IN THE MORNING AFTER SUNRISE...BUT WINDS
WILL DIMINISH AS THE HIGH BUILDS OVERHEAD. LIGHT RETURN FLOW
DEVELOPS BY THE END OF THE DAY. HIGH TEMPS WILL BE SLIGHTLY BELOW
NORMAL...GENERALLY IN THE LOW TO MID 50S ACROSS THE CWA.
HIGH PRESSURE SINKS FURTHER TO THE SOUTH TUESDAY NIGHT WHILE SURFACE
LOW PRESSURE PASSES THROUGH THE UPPER GREAT LAKES. LOW TEMPS ARE
EXPECTED TO MODERATE COMPARED TO MONDAY NIGHT DUE TO WARM AIR
ADVECTION AND INCREASING CLOUD COVER...GENERALLY FROM THE MID 30S TO
LOW 40S.
SURFACE LOW TRANSLATES EWD FROM THE UPPER GREAT LAKES TO NEW ENGLAND
WEDNESDAY. WINDIER CONDITIONS DEVELOP AGAIN WITH AN INCREASING
PRESSURE GRADIENT BETWEEN THE LOW AND HIGH PRESSURE MOVING OFF THE
SE COAST. PRE-FRONTAL CONVERGENCE AND FORCING CONTRIBUTES TO AT
LEAST A CHANCE OF PRECIPITATION DURING THE DAY. FORECAST SOUNDINGS
POINT TO LOW-MID LEVEL CAPPING DURING THE EARLY PART OF THE
DAY...BUT BY LATE AFTERNOON CAPPING BREAKS WITH POTENTIAL 1000+ J/KG
SB CAPE. WITH THIS IN MIND...UPGRADED TSTM PROBABILITY TO CHANCE
ACROSS THE CWA. HIGH TEMPS WARM UP CONSIDERABLY...RANGING FROM THE
U60S OVER NERN MD TO THE UPPER 70S OVER CENTRAL VA.
FRONT SHIFTS OFFSHORE WED NIGHT. POPS DIMINISH OVERNIGHT...ALTHOUGH
THERE IS POTENTIAL FOR SOME SHOWER ACTIVITY ASSOCIATED WITH AN UPPER
TROUGH. WINDS WILL BECOME W-NW. WEAK CAA AND DOWNSLOPING WILL KEEP
LOW TEMPS IN THE UPPER 40S OVER HIGHER ELEVATIONS AND ALONG THE
MASON-DIXON LINE. LOW 50S EXPECTED E OF THE I-95 CORRIDOR.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
HIGH PRESSURE TRAVERSES SRN CANADA THURSDAY...THEN BUILDS OVER THE
MID-ATLANTIC FRIDAY AND FRIDAY NIGHT. LOW PRESSURE APPROACHES OVER
THE WEEKEND...BUT MODELS VERY DISPARATE AT THIS TIME IN TERMS OF
TIMING AND TRACK OF THIS SYSTEM. SLIGHTLY ABOVE NORMAL TEMPS
EXPECTED THROUGH THE PERIOD.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
MOSTLY VFR CONDITIONS EXPECTED TODAY. BANDS OF LOW CLOUDS MAY
STREAM INTO WESTERN PORTIONS OF THE REGION THIS AFTERNOON BUT
CONFIDENCE FOR DIRECT IMPACTS TO THE TERMINALS IS LOW. WIND WILL
BE THE MAIN THREAT WITH SPEEDS AVERAGING 20 KTS WITH GUSTS OF 25
TO 30 KTS EXPECTED. WINDS WILL GRADUALLY DIMINISH BY EVENING.
VFR CONDITIONS TUESDAY AND TUESDAY NIGHT. COULD BE AN OCCASIONAL
GUST DURING THE MORNING/EARLY AFTN FROM THE N-NW...BUT WOULD BE LESS
THAN 20 KT. PERIODS OF SUB-VFR POSSIBLE WED WITH POTENTIAL SHRA OR
TSTM. SW WINDS GUSTING TO 15-20KT. VFR THU-FRI. PDS OF SUB-VFR PSBL
OVER THE WEEKEND.
&&
.MARINE...
SMALL CRAFT CONDITIONS TO CONTINUE TODAY INTO TONIGHT WITH GUSTS
APPROACHING 30 MPH AT TIMES OVER THE WATERS THIS AFTERNOON.
EXTENDED SCA UNTIL 18Z TUESDAY. HIGH PRESSURE WILL APPROACH THE
WATERS FROM THE WEST...BUT CONFIDENCE INCREASING THAT GUSTY WINDS
WILL CONTINUE THROUGH THE MORNING. WINDS DIMINISH IN THE AFTERNOON
AS HIGH PRESSURE BUILDS OVERHEAD. SCA CONDITIONS POSSIBLE AGAIN WED
AS A COLD FRONT APPROACHES FROM THE WEST. AFTERNOON TSTM ACTIVITY
POSSIBLE AS WELL. SCA POTENTIAL CONTINUES INTO THURSDAY AND THURSDAY
NIGHT WITH GUSTY NW WINDS DEVELOPING BEHIND THE COLD FRONT. WINDS
LIGHTEN AGAIN FRIDAY UNDER HIGH PRESSURE.
&&
.FIRE WEATHER...
DESPITE BREEZY NW WINDS /SUSTAINED 20-25 MPH WITH GUSTS TO 35 MPH/
AND DRY CONDITIONS /MIN RH VALUES BETWEEN 25-30 PERCENT THIS
AFTN/...HIGH FUEL MOISTURE VALUES /GREATER THAN 25 PERCENT AS OF
YDA/ FROM THE RAIN THIS PAST WEEKEND WILL PRECLUDE ISSUANCE OF A
RED FLAG WRNG.
DID COORDINATE WITH VA/MD/WV FIRE OFFICIALS AND CONSENSUS WAS TO
NOT ISSUE ANY HIGHLIGHTS OR SPS AS FUEL MOISTURE REMAINS HIGH.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
DCZ001.
MD...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
MDZ009>011-013-014-016.
FREEZE WARNING FROM 3 AM TO 9 AM EDT TUESDAY FOR MDZ003>007-
501-502.
VA...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
VAZ036>040-042-050>056-501-502.
FREEZE WARNING FROM 3 AM TO 9 AM EDT TUESDAY FOR VAZ025>031.
WV...FREEZE WARNING FROM 3 AM TO 9 AM EDT TUESDAY FOR WVZ050>053-
055-501>504.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT TUESDAY FOR ANZ530>543.
&&
SYNOPSIS...KRW
NEAR TERM...JRK/KRW UPDATE
SHORT TERM...KS
LONG TERM...KS
AVIATION...KS/KRW
MARINE...KS/KRW
FIRE WEATHER...JRK/KRWHazardous weather outlook, Mar 26, 12:23 PM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1223 PM EDT MON MAR 26 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 271015- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1223 PM EDT MON MAR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FREEZE WATCH THAT IS IN EFFECT LATE TONIGHT INCLUDES THE GREATER BALTIMORE AND WASHINGTON METROPOLITAN AREAS. A FREEZE WARNING IS IN EFFECT FOR HARFORD AND NORTHERN BALTIMORE COUNTIES. SEE /WBCNPWLWX/ FOR MORE DETAILS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FREEZE WATCHES AND WARNINGS CONTINUE INTO TUESDAY MORNING. THE SMALL CRAFT ADVISORY CONTINUES TUESDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED WEDNESDAY THROUGH THURSDAY NIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON. ANY THUNDERSTORMS THAT DEVELOP HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-271015- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1223 PM EDT MON MAR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A FREEZE WARNING IS IN EFFECT LATE TONIGHT CENTRAL AND NORTHERN SHENANDOAH VALLEY...WESTERN AND NORTH-CENTRAL MARYLAND AND EASTERN PORTIONS OF WEST VIRGINIA. A FREEZE WATCH REMAINS IN EFFECT FOR CENTRAL AND NORTHERN VIRGINIA THAT LIE EAST OF THE BLUE RIDGE. SEE /WBCNPWLWX/ FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FREEZE WATCHES AND WARNINGS CONTINUE INTO TUESDAY MORNING. SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON. ANY THUNDERSTORMS THAT DEVELOP HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 4:10 AM EDT | Freeze Warning | LWX | Arlington, Clarke, Culpeper, Fairfax, Fauquier, Frederick and 21 more | 29 hr |
| Mar 26, 2:46 PM EDT | Small Craft Advisory | LWX | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.